I have just had abilify added to my current meds. I'm on duloxetine and lamotrigine. I have read the comments about weight gain and I'm very concerned. Did the cravings and hunger settle down and how long did it take. How soon after starting it does the cravings start. I'm on 5mg of abilify. Tx
Adverse effects vary from person to person. On abilify, the cravings/weight gain occur in approximately 10% of the patients on it. Only about 3% experience significant weight gain of more than 7% of their current weight. So for every 100 pounds they gained 7 pounds. 5mg of abilify is relatively low so the adverse effects should be even less noticeable
Lamictal the weight gain is only in 5% of all patients on it. However they do not indicated the degree of weight gain.
Duloxetine is also less than 10% of patients similar to abilify.
Likely you will not experience a large amount of weight gain associated with the drugs. Diet and exercise are highly recommended still to avoid any weight gain you worry about. Cravings are a mental effect that I did not see in any studies on these drugs. However if you experience cravings, remember to set limits. Resist the temptation of cravings as best as you can, but when you have to give in go low on them.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Sep 2013 • 4 answers
Posted 30 Oct 2013 • 32 answers
Posted 17 Apr 2014 • 2 answers
I, too, have gained weight with Abilify. I am also on Lamictal which also has weight gain as a side?
Posted 23 Dec 2014 • 1 answer
Posted 14 Aug 2015 • 1 answer